MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516750
Medical Device Problem Codes Use of Device Problem (1670); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of tip detachment of device or device component.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal fully covered stent was to be implanted to treat a gastrectomy leak of the gastroesophageal (ge) junction during an esophageal stenting procedure performed on (b)(6) 2024.During the procedure, the tip of the device broke off when the device was inserted at the ge junction.The tip eventually fell into the abdominal cavity.The procedure was completed using a different esophageal stent.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of tip detachment of device or device component.Imdrf patient code e2008 captures the reportable event of unretrieved device fragments.Block h6 has been updated following a review which determined that unretrieved device fragments code should be added.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of tip detachment of device or device component.Imdrf patient code e2008 captures the reportable event of unretrieved device fragments.Block h11: a wallflex esophageal stent was received for analysis.Visual examination of the returned device found the stent fully covered and undeployed.Functional inspection was performed by actuating the delivery system (slide the handle back along the stainless-steel tube) and no problems were noted with the deployment of the stent.No other problems were noted with the stent and delivery system.Product analysis did not confirm the reported event of tip detachment of device or device component as the tip of the device was returned in good condition.There is no indication of what the customer reported because the stent was returned fully covered and undeployed with its tip in good condition.Therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.A labeling review was performed and, from the information available, this device was used in a manner inconsistent with the ifu (instructions for use) / product label.The complainant reported that the axios stent was used to treat a gastrectomy leak.The ifu states, "the stent is indicated for maintaining esophageal luminal patency in esophageal strictures caused by intrinsic and/or extrinsic malignant tumors, occlusion of concurrent esophageal fistulas and treating refractory benign esophageal strictures.".
 
Event or Problem Description

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19376796
Report Number3005099803-2024-02402
Device Sequence Number7466391
Product Code ESW
UDI-Device Identifier08714729778080
UDI-Public08714729778080
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
K091510
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2025
Device Model NumberM00516750
Device Catalogue Number1675
Device Lot Number0032986659
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by Manufacturer06/06/2024
08/16/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date06/25/2024
09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown